MAUDE Adverse Event Report: AESCULAP AG SHANK LONG F/RECIP.SAW BL.GC615R/GC633R; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

AESCULAP AG SHANK LONG F/RECIP.SAW BL.GC615R/GC633R; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number GP569R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported to aesculap ag that a shank long for reciprocating saw blade (part # gp569r) was used during an unknown procedure performed on (b)(6) 2021.According to the complainant, during the surgery, a piece of metal broke away and detached into the patient.The fragment was recovered from the patient.The complaint device was returned to the manufacturer for evaluation.No patient harm was reported as a result of the intervention.Although requested, additional information has not been made available.The adverse event / malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: the device has been analysed visually.The complained breakage of the spring can be confirmed.Furthermore, signs of usage can be found on the shank, randomly distributed.Due to its shape and form, the fracture surface could not be analysed in particular.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Specially it is assumed that it came to an overload situation or pre damage during reprocessing.Based upon the investigations results a capa is not necessary.

Brand Name
SHANK LONG F/RECIP.SAW BL.GC615R/GC633R
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11276326
Report Number9610612-2021-00045
Device Sequence Number14701841
Product Code HBE
UDI-Device Identifier04046964776083
UDI-Public4046964776083
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K172709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGP569R
Device Catalogue NumberGP569R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2021
Supplement Date Received by Manufacturer03/12/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;